MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850310
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that when the needle was attached to the syringe, there was a small noise.When she started to inject, the product escaped from the syringe and bubbles appeared between the syringe and the needle.The nurse stopped the treatment and found that the needle protection had lost a piece of plastic and was cracked.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Samples were not returned with this complaint, but two pictures were provided.One picture shows the top of the blue hub cracked.The other picture showed the cracked blue piece of the hub in the thread of the syringe.Pharmathen syringes were received from the customer for further assessment.The investigation determined that when applying additional force while attaching the customer¿s syringe to the magellan safety needle the hubs would sometimes crack.A definitive root cause could not be determined at this time.However, actions have been implemented to address the observed condition.All information received will be used for further tracking and trending purposes and we will continue to monitor.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20085219
Report Number1423537-2024-00138
Device Sequence Number18032742
Product Code FMI
UDI-Device Identifier10884521000544
UDI-Public(01)10884521000544(17)270331(10)22E197
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881850310
Device Catalogue Number8881850310
Device Lot Number22E197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown